Format

Send to

Choose Destination
See comment in PubMed Commons below
Clin Drug Investig. 2006;26(11):673-6.

Onset of liver damage after a single administration of infliximab in a patient with refractory ulcerative colitis.

Author information

1
Section of Gastroenterology, Department of Medical Sciences, University of Foggia, Foggia, Italy. e.ierardi@virgilio.it

Abstract

We report the case of a patient with refractory ulcerative colitis who developed cholestatic acute liver damage after a single infusion of infliximab. Unusual aspects of this case were the early onset (after the first administration) of liver damage and the absence of antinuclear antibodies, alcohol intake, hepatotoxic drugs and all known viral and metabolic causes of hepatic injury. Moreover, no serological or morphological findings of primary sclerosing cholangitis were observed. The patient's liver damage resolved spontaneously within 6 weeks. Although a direct relationship between administration of infliximab and onset of acute liver damage could not be definitely established, our case suggests that infliximab may induce direct liver damage, the course of which is similar to acute cholestatic hepatitis and resolves following withdrawal of the drug.

PMID:
17163303
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center